At a young age i had an allergic reaction to asprin causing my lips and face to swell. Over time i have had the same reaction with Ibuprofen so my doctor prescribed me Tramadol but after taking it for the first time the same thing happened causing my face to swell. What is it that i may be allergic to
What is the common ingredient in tramadol, ibuprofen and asprin?
Question posted by tabu_bernard on 6 Dec 2012
Last updated on 11 December 2016 by Valeriemartin60
Since I didn't get an answer to my question. I will ask my doctor... thanks anyway
What ever the ingredients are in them
The only ingredient that shares any commonality between the brand name drugs that you listed is cellulose. It is part of the inactive ingredients. You should have an allergist verify. Hope this helps.
Acetaminophen is the ingredient,not Ibuprofen.And it's dangerous in large amounts.
-Tramadol actions on the u-opioid receptor as well as the noradrenegic and serotonergic systems.
... a nervous system depressant.
Aspirin and ibuprofen are NSAIDs. These with others are a similar group of medication. Allergic to one, allergic to all.
Tramadol shows a side effect with the blistering lips, etc. as a condition in 11% of patients. This is a minor allergic response.
It just happens that you have more than one allergy.
There is no common active ingredient between them. You may be allergic to a common inactive ingredient.
Hi, Eliza's suggestion of getting an allergy test is a good idea, it should give you some answers. Aspirin and Ibuprofen are often linked, for example, if you are allergic to Aspirin you are often advised not to take Ibuprofen either - i was an example of this. Not sure about the Tramadol though? Doctors advice and allergy testing is your best bet!
Sorry, I don't know. Maybe someone else can research this. It can also be one of the "inactive" ingredients - all the fillers, dyes, stabilizers, preservatives - every medication has them. Only the "active" ingredient has to remain the same - you can have 5 generics of the same medication and all will have different inactive ingredients. Ask your pharmacist for this specific information on the Tramadol - you'll need to compare ALL the ingredients as you go forward. If your reaction is severe, a visit to an allergist may help. They can test for lots of different allergens. Keep on searching - obviously your body is telling you to avoid something that is poison to it. Regards, ElizaJane
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.